MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1313-05-S
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 12/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: carto 3 system (model# m-4800-01 serial# (b)(4)).Smartablate generator (model# unknown serial# unknown).Smartablate pump (model# unknown serial# unknown).Soundstar catheter (model# m-5723-17 serial# unknown).Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a left sided ventricular tachycardia procedure with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade which required pericardiocentesis and surgical repair.The patient developed a small pericardial effusion that occurred during intubation.A pericardiocentesis was performed in which more than 500cc of fluid was removed from the pericardial space.The patient remained stable and was transferred to the operating room for surgical repair, followed by observation in the coronary care unit.The physician did not provide a casualty opinion for this event.Multiple attempts have been made to obtain clarification in this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 01/30/2017.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent a left sided ventricular tachycardia procedure with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade which required pericardiocentesis and surgical repair.The returned device was visually inspected and it was found in normal conditions.Per the event, the catheter was tested for electrical performance, temperature response and generator test and it was found within specifications.After that, deflection test was performed and the catheter passed.The catheter was evaluated for eeprom, and the functionality of the sensor of the catheter was tested on carto3 system.The catheter was recognized by carto 3 system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.Finally, an irrigation test was performed and the catheter passed, no occlusion was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the cardiac tamponade remains unknown.The instructions for use states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6215579
Report Number9673241-2016-00926
Device Sequence Number52734
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public(01)10846835003208(11)160824(17)190731(10)17552886L
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberD-1313-05-S
Device Catalogue NumberBNI35DFCT
Device Lot Number17552886L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date02/21/2017
03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;